# SDR CHIA5149

- Difficulty date: July 19, 2022
- Submitted: July 21, 2022
- Operation: Air carrier
- Aircraft: N242CH
- Make and model: Boeing 234
- Aircraft serial: MJ023
- Aircraft time: 27,418 hours
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Transmission
- Condition: Overtemp
- Location: Zone 400
- Component: Engine Transmis, Boeing
- Component part number: 234D62006
- Stage of operation: EX
- How discovered: O
- Nature of condition: M
- Precautionary procedure: E

## Discrepancy

WE JUST COMPLETED ABOUT 2 HOURS ON A FIRE FIGHTING MISSION 15NM WEST OF BECIN FOREST SERVICE BASE AND WERE RETURNING TO BECIN BASE FOR FUEL. ABOUT HALF WAY BACK TO BASE THE XMSN HOT LIGHT ILLUMINATED ON THE ANNUNCIATER PANEL. WE PULLED OUT THE CHECK LIST AND LOOKED FOR SECONDARY INDICATIONS, XMSN PRESSURES WERE ALL NORMAL BUT THE XMSN TEMP ON THE RIGHT SIDE ENGINE XMSN NOSE BOX WAS BEYOND THE REDLINE APPROXIMATELY 150C. PER THE EMERGENCY CHECKLIST WE SHUT DOWN THE NUMBER TWO ENGINE, BEEPED UP THE NUMBER ONE ENGINE TO MAINTAIN 100% RPM AND PROCEEDED TO THE NEAREST SAFE LANDING AREA WHICH WAS MILAS-BODRUM AIRPORT. AN EMERGENCY WAS DECLARED FOR PRIORITY. OUR WEIGHT, LANDING ELEVATION, AND STRONG WINDS OUT OF THE NW WERE ALL CONSIDERED. OUR PERFORMANCE ALLOWED US TO LAND ON ONE ENGINE FROM AN OGE HOVER WITH LINE ATTACHED.
